Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 44, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 19, 2021, 3:57 PM EDT. It took effect at Jul 20, 2021, 8:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2021, 3:57 PM EDT (19:57 UTC)
- In effect from
- Jul 20, 2021, 8:00 PM EDT
- Expired
- Jul 21, 2021, 3:06 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
318 WHUS73 KIWX 191957 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 357 PM EDT Mon Jul 19 2021 LMZ043-046-200400- /O.NEW.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 357 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 8 AM EDT WEDNESDAY... * WHAT...Waves 3 to 5 feet Tuesday night into Wednesday morning. Waves subsiding to 1 to 3 feet Wednesday afternoon. North winds 10 to 15 knots Tuesday night, becoming northeast at 5 to 10 knots Wednesday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 PM Tuesday to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MAJ
6 follow-up statements
178 WHUS73 KIWX 200157 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 957 PM EDT Mon Jul 19 2021 LMZ043-046-201000- /O.CON.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 957 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM TUESDAY TO 8 AM EDT WEDNESDAY... * WHAT...Waves 3 to 5 feet Tuesday night into Wednesday morning. Waves subsiding to 1 to 3 feet Wednesday afternoon. North winds 10 to 15 knots Tuesday night, becoming northeast at 5 to 10 knots Wednesday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 PM Tuesday to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
544 WHUS73 KIWX 200817 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 417 AM EDT Tue Jul 20 2021 LMZ043-046-201630- /O.CON.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 417 AM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Waves building to 3 to 5 feet tonight into Wednesday morning, then waves subsiding to 1 to 3 feet Wednesday afternoon. North winds 10 to 20 knots with a few gusts to 25 knots tonight, becoming northeast at 5 to 15 knots Wednesday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 PM Tuesday to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
677 WHUS73 KIWX 201440 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1040 AM EDT Tue Jul 20 2021 LMZ043-046-202245- /O.CON.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1040 AM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Waves building to 3 to 5 feet tonight into Wednesday morning, then waves subsiding to 1 to 3 feet Wednesday afternoon. North winds 10 to 20 knots with a few gusts to 25 knots tonight, becoming northeast at 5 to 15 knots Wednesday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 PM Tuesday to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
670 WHUS73 KIWX 201914 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 314 PM EDT Tue Jul 20 2021 LMZ043-046-210315- /O.CON.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 314 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots. Waves building to 3 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
682 WHUS73 KIWX 210135 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 935 PM EDT Tue Jul 20 2021 LMZ043-046-210945- /O.CON.KIWX.SC.Y.0044.000000T0000Z-210721T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 935 PM EDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots. Waves 2 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
306 WHUS73 KIWX 210706 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 306 AM EDT Wed Jul 21 2021 LMZ043-046-210815- /O.CAN.KIWX.SC.Y.0044.000000T0000Z-210721T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 306 AM EDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves are no longer expected to be hazardous to small craft. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 2:49 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 19, 2:49 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 249 PM EDT Mon Jul 19 2021 .SYNOPSIS... Issued at 247 PM EDT Mon Jul 19 2021 Dry and seasonably warm weather will continue into Tuesday. A cold front across the Great Lakes will push into the region on Wednesday bringing slightly cooler weather for Wednesday. A more active period in terms of shower and thunderstorm chances is expected from Thursday through the weekend with the greatest chances for the weekend. && .SHORT TERM...(This Evening through Tuesday) Issued at 247 PM EDT Mon Jul 19 2021 Several short waves in northwest upper flow will continue to track from upper Great Lakes into central Ohio through early Tuesday. The first of these short waves is exiting into eastern Ohio this morning with some indications of a weaker upstream short wave across northern Lower Michigan that will drop southeast into this evening. Dry air advection over past 24 hours has reduced low/mid level moisture considerably, but near term guidance does continue to indicate increase in low level moisture spilling over central CONUS/south central Canadian ridge axis into extreme NE Indiana/NW Ohio. Best chances of any isolated showers would reside east of Interstate 69 given short wave track and low level moisture considerations, but given such weak forcing will likely keep rain shower chances below mentionable thresholds this afternoon/early evening. Lake breeze across NW Indiana could be another focal point for an isolated shower late afternoon, but confidence remains quite low. High temperatures this afternoon may be fighting some slightly reduced insolation from some smoke in the upper levels of the atmosphere also, which could slightly temper instability. Quiet weather continues tonight with mainly clear skies. A relatively dry air mass will remain in place tonight, and combination of clear skies and light winds will produce another night of good radiational cooling conditions. Lows should be around 60 or in the lower 60s, but favored cool spots may drop into the upper 50s. This may promote some patchy shallow fog once again, but will keep inline with previous forecast in expectation this fog would be shallow and not impactful. On Tuesday, a stronger eastern Pacific upper jet streak will top the southern Canadian upper ridge and allow stronger upper wave to amplify as it spills over the ridge across southeast Ontario/southwest Quebec. Strongest upper forcing still appears as though it will bypass the forecast area to the north/northeast, but associated cold will sag across the southern Great Lakes region on Tuesday night. A more robust west-east oriented low level theta-e ridge is expected to drop across northern Illinois/southwest Lower Michigan Tuesday night, but this pool of better moisture will be more divorced from the eastern Great Lakes stronger mid/upper level forcing. Given this dislocation and weaker low level convergence across the southern Great Lakes, will continue to keep primarily a dry forecast going Tuesday night. May need to consider inclusion of some low PoPs across the far west on Wednesday given proximity of aforementioned tight theta-e gradient and some accompanying weak elevated fgen forcing, but greater confidence in low precip chances may remain just to the west across northern Illinois. Frontal passage Tuesday night will result in slightly cooler temps for Wednesday. && .LONG TERM...(Tuesday Night through Monday) Issued at 247 PM EDT Mon Jul 19 2021 Little change in the longwave pattern to begin Thursday with upper ridge axis remaining back to the west from the Northern Plains into south central Canada. A more vigorous eastern Pacific upper wave will dampen this upper ridging into the weekend, resulting in a better potential of more favorable short wave tracks across the southern Great Lakes into the weekend. Some consistency in guidance with a fast moving short wave diving down ridge from NW Manitoba on Thursday which should increase some low/mid level advective forcing across the southern Great Lakes/Ohio. Strongest forcing still appears more probable by next weekend as the upper ridge is more aggressively dampened. Stronger mid level flow with dampening of this upper ridge and more substantial frontal forcing could yield some stronger storms some time in the late Friday through Sunday time period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 122 PM EDT Mon Jul 19 2021 Rising heights and increased ridging allows for lower chances of thunderstorms this afternoon/evening. With the drier air around, this should keep conditions in VFR. The only thing that could pop up is chances for fog Tuesday morning should radiational cooling allow temperatures to reach around 60 degrees. Patchy fog this morning was an example of that, but don't think that'll happen tomorrow morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 19, 2:47 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 247 PM EDT Mon Jul 19 2021 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-201900- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 247 PM EDT Mon Jul 19 2021 /147 PM CDT Mon Jul 19 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There are periodic chances of thunderstorms Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-201900- La Porte-Berrien- 247 PM EDT Mon Jul 19 2021 /147 PM CDT Mon Jul 19 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dangerous swimming conditions are expected on Lake Michigan beaches Tuesday night into Wednesday. There are periodic chances of thunderstorms Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-201900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 247 PM EDT Mon Jul 19 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There are periodic chances of thunderstorms Thursday through Sunday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:07 PM EDT | Beach Hazards Statement | IWX | 45 hr |
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.